MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF4242C100TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 01/28/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the endovascular treatment of a type ia endoleak on an unknown stent graft.  it was reported the patient presented emergently 2 days post the index procedure with severe chest pain.A ct performed showed a retrograde type a dissection.The physician said that they did balloon in the arch where stents overlapped, which could be a cause.  it was queried if the radial force of the bare metal proximal springs could have caused the rtad.As per the physician the cause of the event could not be determined.  no additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported retrograde type a dissection (rtad) subsequently leading to the patient's death could not be assessed on the pre-implant films provided; therefore, the cause of the event could not be determined.Lack of post-implant ct's showing the stent graft in vivo configuration and reported rtad were not provided for analysis of the event.Analysis of the returned films did not reveal any obvious anatomical characteristics that could explain the reported dissection.It was noted by the physician that the reported rtad could be possibly procedure related to ballooning during the implant procedure or caused by the radial force of the proximal bare stents of the implanted graft.B5; additional information received: it was reported the type ia endoleak was found on a non mdt stent graft.It was reported the patient opted to not seek any further treatment and expired.The cause of death was due to the type a retrograde dissection.B2.Updated h1.Updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Updated with dod medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13439820
Report Number9612164-2022-00459
Device Sequence Number4321507
Product Code MIH
UDI-Device Identifier00643169347342
UDI-Public00643169347342
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberVAMF4242C100TU
Device Catalogue NumberVAMF4242C100TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer02/03/2022
03/02/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/01/2022
03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age82 YR
Patient SexFemale